Risk Of Overdose In Babies When Using Prilocaine/lidocaine Cream (emla And Generic Brands)
EMLA Cream Recall Summary EMLA cream (prilocaine/lidocaine) and generic versions are being recalled in Australia due to overdose risk in young babies. Two serious cases were identified where babies received excessive amounts of the numbing cream applied to their skin. This recall affects EMLA and generic prilocaine/lidocaine cream products distributed across Australia.
- Reason
- We have investigated 2 serious adverse event cases in young babies who had EMLA (prilocaine/lidocaine cream) applied to their skin for local anaesthesia. Both cases were likely to have involved overdose.
- Classification
- Class II
- Category
- drug recall
- Country
- Australia
- Agency
- Therapeutic Goods Administration
- Recall date
- 2025-10-02
- Status
- Ongoing
- Distribution
- Australia-wide
Official recall notice from Therapeutic Goods Administration
Recall details on Nibble Recalls: https://trynibble.app/recalls/d083665f-3ab8-441a-b50d-efbd22c7507f